Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fluttering sensation in chest, breathlessness, headaches. Taking synthroid, hydrochlorothiazide. Causes for symptoms?

I have been checking out my medications to see if they can be causing my problems. I have what I describe as a fluttering in my chest which can leave me breathless and feeling out of sorts. Sometimes I get a headache. It is worse when I am idle, like sitting or laying down. I am on Adalat XL, Atacand, Synthroid , and hydrochlorothiazide , plus some supplements. I am 68 years old, overweight female.
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
Your palpitations (the fluttering in your chest), breathlessness and headaches could be symptoms of an abnormal heart rhythm, such as atrial fibrillation. While some of your medications could certainly contribute to a rhythm abnormality, these disorders can occur spontaneously, too (that is, they just pop up "out of the blue").
If you haven't seen your doctor recently, I would suggest that you do so as soon as possible. He/she should check your TSH and T4 levels to make sure your Synthroid dosage is correct. Too much Synthroid can trigger abnormal heart rhythms. Your potassium level should also be checked, as hydrochlorothiazide can wash out potassium, Atacand can cause you to retain potassium, and either a low or high potassium level can trigger rhythm disturbances. A few additional lab tests will rule out other causes of abnormal rhythms, such as anemia.
Your doctor will probably want to get an ECG to see if your heart is functioning normally; if your ECG is normal but your doctor is concerned that your heart is intermittently going "out of rhythm," you may need to wear a small cardiac monitor for several days as you go about your usual routine.
I hope that answers your question. Good luck!
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor